MAUDE Adverse Event Report: CORDIS US CORP EMERALD; WIRE, GUIDE, CATHETER

CORDIS US CORP EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502521
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
Upon withdrawal of a.035x150cm, 3mm emerald guidewire the hard texture of the wire was seen protruding from the edge of the exposed diagnostic guidewire, which did not exclude damage to the vessel wall during the withdrawal process.There was no reported patient injury.The diagnostic guidewire was fed into the guideline through the y-valve until it was exposed, and then withdrawn as a whole.The hospital reported this case as a serious injury adverse event to (b)(6) directly.
 
Additional Manufacturer Narrative
A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The device was returned for evaluation; however, the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The device was returned for evaluation.
 
Additional Manufacturer Narrative
As reported, upon withdrawal of a.035x150cm, 3mm emerald guidewire the hard texture of the wire was seen protruding from the edge of the exposed diagnostic guidewire, which did not exclude damage to the vessel wall during the withdrawal process.There was no reported patient injury.The diagnostic guidewire was fed into the guideline through the y-valve until it was exposed and then withdrawn as a whole.The hospital reported this case as a serious injury adverse event to china nmpa directly.Multiple attempts to gather additional information have been made and have been unsuccessful.A non-sterile guidewire, catalog number dgw.035 fc j3mm 150cm tef, was received for analysis.Upon visual inspection, a single kink was observed approximately 5 cm from the distal tip.At the location of the kink, the core wire was found to be fractured, with two separated ends protruding through the surrounding coil wire.Despite the internal separation, the guidewire was received intact, with the fractured core segment still attached to the distal tip.No portion of the core wire appeared to be missing.Microscopic examination of the fracture surfaces using a vision system revealed ductile dimples consistent with microvoid coalescence, a characteristic feature of ductile overload failure.This fracture mechanism occurs when the material is subjected to excessive mechanical stress, causing the formation, growth, and eventual coalescence of microvoids, which results in fracture.The presence of cuplike depressions on the fracture surface further supports this interpretation.In addition, plastic deformation was observed along the edges of the fracture, indicating that the applied stress exceeded the yield strength of the material, leading to permanent deformation and confirming the presence of mechanical overload.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The reported event of ¿coating-delaminated¿ was not confirmed; however, the event ¿guidewire-fractured¿ was verified through product analysis.Although the device was received in one piece, an internal fracture of the core wire was evident, with the separated section remaining attached to the distal end.The observed damage is consistent with exposure to excessive tensile forces.The exact source of this force could not be conclusively determined; however, interaction between the guidewire and a y-connector is one potential contributing factor.Users are trained to inspect devices for signs of damage both prior to and during use, and damaged products are not to be used.Safety information is provided in the product labeling to make users aware of the associated risks.According to the instructions for use (ifu), although not intended as a risk mitigation measure, it is advised that ¿if strong resistance is met during manipulation, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter and guidewire.¿ based on the available evidence, there is no indication that the observed event is related to device design or manufacturing.Therefore, no corrective or preventive actions are warranted at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key21397420
Report Number1016427-2025-00010
Device Sequence Number9199580
Product Code DQX
UDI-Device Identifier10705032055116
UDI-Public(01)10705032055116(17)270430(10)35271334
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number502521
Device Lot Number35271334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/06/2025
03/21/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/10/2025
03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK GUIDED CATHETER.
Patient Age50 YR
Patient SexMale